Alert archive / California / Tornado Warnings in 1996
Tornado Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Dec 12, 1996, 4:30 PM PST for Calaveras County, Stanislaus County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 1996, 4:30 PM PST (00:30 UTC)
- Expired
- Dec 12, 1996, 5:00 PM PST
- In force
- 30 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Calaveras County, CA, Stanislaus County, CA
The radar
The Sacramento radar (KDAX), 105 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 130034 RRA TORSAC CAC009-099-130100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 430 PM PST THU DEC 12 1996 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 500 PM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL CALIFORNIA ...SOUTHERN CALAVERAS COUNTY ...NORTHEASTERN STANISLAUS COUNTY THE STANISLAUS SHERIFF CONTINUES TO REPORT A FUNNEL CLOUD NEAR THE TOWN OF OAKDALE. THE FUNNEL CLOUD STILL POSES THE POTENTIAL TO TOUCH DOWN. THE STORM IS MOVING NORTHEAST AT 10 MPH. THE EARLIER TORNADO HAS CAUSED DAMAGE TO A GARAGE AND A BARN NEAR THE TOWN OF OAKDALE. PEOPLE IN THE AREA NEAR OAKDALE AND KNIGHTS FELRRY SHOULD KEEP A CLOSE EYE ON THE SKY AND BE PREPARED TO MOVE TO SHELTER QUICKLY.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Dec 12, 1:29 PM PST, 3 hours 1 minute earlier.
Area forecast discussion, Dec 12, 1:29 PM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 130 PM PST THU DEC 12 1996 LOOKS LIKE MAIN PCPN BAND HAS MOVD EWD INTO THE SIERNEV. WILL ALLOW FSS TO DIE A NATURAL DEATH WITH NEXT PACKAGE ISSUANCE AT 4 PM. SOME CLRG TAKING PLACE IN VLY ATTM...BUT WILL LEAVE CURRENT FCSTS ALONE. NEXT SYS DUE TO MOV INTO AREA OVR NGT. MAIN UVV ACTION TO OCCUR OVR NRN ZONES...BUT AIRMASS MOIST ENUF THAT IT DOESNT TAKE MUCH TO GET RAIN HERE...AS WITNESSED IN SACTO LAST NIGHT. SO...WILL GIVE SRN SAC VLY A CHC OF RAIN OVR NGT...AND EVEN A SLGT CHC FOR THE SRN SAC VLY. SNOW LVLS TO RMN AS FCSTD IN THE 4K FT RANGE UP NORTH...AND 6K FT OVR SIERNEVS. AS THIS SYS MOVS EWD ON FRI...LOOK FOR CLRG AND DRYING WITH NLY SFC PRES GRADS SETTING UP LATE FRI NGT FOR SOME NLY BREEZES INTO SAT. TEMPS NOT TO WARM SGFNTLY AS THCKNSS DONT CHG MUCH OVR TIME EVEN THO H5 HTS DO RISE WITH BLDG RDG. SIMS BLU CB 034/042 035/045 035 67820 RBL EB 040/058 037/060 034 647520 SAC EB 048/059 037/059 034 67310
Nearby
Tornado Warnings in California, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.